MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT, AO DIA2.0MM X 135MM, SCALED; PLATE, FIXATION, BONE

STRYKER GMBH DRILL BIT, AO DIA2.0MM X 135MM, SCALED; PLATE, FIXATION, BONE
Model Number 703690S
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Inaccurate Information (4051)
Health Effect - Clinical Codes Perforation (2001); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "a packet marked as 2.0 drill and colour coded as such wasn't a 2.0 drill.Caused slight harm to wrist of the patient when drilling the screws on shafts of radius plate and holes too large for screws.When re-drilling an adjacent hole the plate could be put back on but at a less optimal position.Checked alongside another 2.0 drill from different packet and was very different".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device is conforming to specifications the device inspection revealed the following: two drill bits, laser marked with catalog number 703690, were returned for evaluation.The visual inspection does confirm a difference in the dimensions, the drill bit with the lot am10/bb (captured under complaint #(b)(4)) is thicker and longer that the drill bit with lot am11/bb.The dimensional inspection with a caliper has shown the drill bit with lot am11/bb has a diameter of 1.99mm, which is within the specification of 2.00mm 0/-0.02.Based on that it can be concluded that this drill bit is within the specification and that this drill bit was only returned for comparison with the incorrect one.This comparison is also mentioned in the event description and the description only speaks of a single drill that is not correct.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected, based on the available information and the investigation findings was the device returned as a concomitant device for comparison with the incorrect drill bit.If more information is provided, the case will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note corrections to codes h6.Based on additional information received, it was concluded that there was no allegation against the subject device.The returned device, intended for use as a comparison drill, was inadvertently reported as an mdr.Please disregard manufacturer report number 0008031020-2023-00116.

Brand Name
DRILL BIT, AO DIA2.0MM X 135MM, SCALED
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16591685
Report Number0008031020-2023-00116
Device Sequence Number20067950
Product Code HRS
UDI-Device Identifier07613327071764
UDI-Public07613327071764
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number703690S
Device Catalogue Number703690S
Device Lot NumberAM11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer04/06/2023
05/17/2024
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/03/2023
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown